Indiana, 2005

Flooding in Indiana, April 1 to 11, 2005

April 1 to 11, 2005 · NWS PAH · 2 events in 2 counties and zones

Minor flooding of the Ohio River occurred. 4 feet on April 8.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of the Ohio River occurred. At Newburgh, where flood stage is 38 feet, the river crested at 41.4 feet on April 8. At Mount Vernon, where flood stage is 35 feet, the river crested at 37.5 feet on the same date. This resulted in minor flooding of low-lying fields and woodlands.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 2:30 PM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 31, 2:30 PM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST THU MAR 31 2005

.DISCUSSION...

THE PRIMARY NEAR TERM FORECAST CHALLENGE IS THE THURSDAY
NIGHT-FRIDAY CHANCE OF PRECIPITATION. THE MODELS HAVE BEEN WOBBLY ON
THE LOW TRACK FROM THE LOWER MISSISSIPPI VALLEY/GULF COASTAL
AREA...TRACKING NORTH AND EAST THRU DIXIE...BUT ALL MODELS HAVE
CONSISTENTLY KEPT THE TRACK TO OUR SOUTH AND EAST. THIS IS IMPORTANT
IN THAT IT SHOULD KEEP OUR FA OUT OF THE PRIMARY CONVECTIVE CHANCE
FIELD...AND THEREFORE WE DO NOT HAVE THUNDER MENTIONED IN THE NEAR
TERM FORECAST. AND THE MODELS...WHILE DIFFERING...ARE AT LEAST ALL
TRENDING TO A SLOWER ARRIVAL TIME OF PRECIPITATION CHANCE
ONSET...AND AS SUCH WE BROUGHT IN ONLY A LATE NIGHT CHANCE IN THE
SOUTHWEST PORTION OF THE FA...LEAVING THE NORTHEAST PORTION DRY.
FRIDAY STILL LOOKS LIKE A FAIRLY HIGH POP DAY...ALTHOUGH THE
MODELS SUGGEST A LOWER QPF THAN PREVIOUS RUNS.

AFTER THIS 1ST SYSTEM PASSES...THE WEEKEND INTO EARLY NEXT WORK
WEEEK SHOULD BE DRY. THE WEEKEND WILL START COOL THEN WARM UP NICELY
AS WE GET INTO SOME SOUTHERLYS SUN-MON. THEN OUR NEXT SYSTEM BRINGS
IN A CHANCE OF WET WEATHER...INCLUDING THUNDER...TUESDAY-TUESDAY
NIGHT...DEPARTING WITH A DEEP WOUND UP LOW MOVING OVERHEAD AND
EASTWARD WEDNESDAY-WEDNESDAY NIGHT...AND THEN COOLER/DRIER POST
SYSTEM PASSAGE WEATHER TO FINISH OUT THE WEEK.

THE OVERALL FORECAST BIAS IS TOWARD THE GFS AND SO THE TEMPERATURE
BIAS IS TOWARD ITS MAV AND MEX GFS BASED MOS. A COMPROMISE APPROACH
WAS STRUCK ON THE SATURDAY POST FRONTAL AIRMASS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&
Hazardous weather outlook, Mar 31, 4:33 AM CST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CST THU MAR 31 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-011100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
433 AM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT. AT THIS TIME...IT APPEARS THAT SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Posey

When
April 1, 12:00 AM CST to April 11, 8:00 PM CST
Where
Posey forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.233, -85.867

Flood, Warrick

When
April 1, 12:00 AM CST to April 11, 8:00 PM CST
Where
Warrick forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.617, -85.417

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445300, 5445301.